Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 545, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 11, 2007, 4:15 PM CDT for Upton County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2007, 4:15 PM CDT (21:15 UTC)
- Expired
- Oct 11, 2007, 5:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 73 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 112115 SVRMAF TXC461-112215- /O.NEW.KMAF.SV.W.0545.071011T2115Z-071011T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 415 PM CDT THU OCT 11 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UPTON COUNTY IN WEST TEXAS... * UNTIL 515 PM CDT * AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHWEST OF RANKIN...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... HIGHWAY 349 NORTH OF RANKIN OPEN COUNTRY OF CENTRAL UPTON COUNTY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. LAT...LON 3123 10181 3116 10205 3145 10217 3153 10192 TIME...MOT...LOC 2115Z 332DEG 4KT 3141 10204 $$
2 follow-up statements
000 WWUS54 KMAF 112148 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 444 PM CDT THU OCT 11 2007 TXC461-112215- /O.CON.KMAF.SV.W.0545.000000T0000Z-071011T2215Z/ UPTON TX- 444 PM CDT THU OCT 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL UPTON COUNTY... AT 430 PM CDT...LOCAL LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL ON STATE HIGHWAY 329...7 MILES NORTHWEST OF RANKIN. AT 443 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS IN EXCESS OF 60 MPH 5 MILES NORTHWEST OF RANKIN...MOVING SOUTH AT 5 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... RANKIN... STATE HIGHWAY 329 AND STATE HIGHWAY 349 NEAR RANKIN... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. LAT...LON 3123 10181 3116 10205 3145 10217 3153 10192 TIME...MOT...LOC 2144Z 332DEG 4KT 3138 10202 $$
000 WWUS54 KMAF 112214 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 512 PM CDT THU OCT 11 2007 TXC461-112222- /O.EXP.KMAF.SV.W.0545.000000T0000Z-071011T2215Z/ UPTON TX- 512 PM CDT THU OCT 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL UPTON COUNTY EXPIRES AT 515 PM CDT... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER ON ROADWAYS AND AREAS OF HIGH WATER IN LOW WATER CROSSINGS WILL CONTINUE. MOTORISTS SHOULD REMAIN CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL. LAT...LON 3123 10181 3116 10205 3145 10217 3153 10192 TIME...MOT...LOC 2212Z 332DEG 4KT 3135 10200 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 2:22 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 11, 2:22 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CDT THU OCT 11 2007 .DISCUSSION... CURRENT WATER VAPOR IMAGERY CLEARLY SHOWS AN UPPER LOW CIRCULATING OFF THE COAST OF OREGON/WASHINGTON STATE. THIS LOW WILL MOVE EASTWARD TOWARDS WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATER THIS WEEK AND INCREASE WINDS ACROSS MUCH OF THE AREA THIS WEEKEND. FOR TONIGHT...SHOWERS AND THUNDERSTORMS THAT DEVELOP THIS AFTERNOON MAY CONTINUE INTO THE EARLY EVENING HOURS SO HAVE LEFT ISOLATED POPS IN FOR MOST AREAS. WITH A LACK OF MID LEVEL SUPPORT...DON/T EXPECT STORMS TO CONTINUE MUCH PAST SUNSET. FRIDAY...AHEAD OF THE UPPER LOW...SEVERAL SHORTWAVES TRANSLATE THROUGH THE UPPER FLOW AND THROUGH THE CWA. GOOD 0-6KM BULK SHEAR /30-40KTS/ AND SOME INSTABILITY /-1 TO -2 LIFTED INDICES/...SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE. THE TIMING AND PLACEMENT OF THESE FEATURES WILL BE THE DECIDING FACTOR ON WHERE AND WHEN STORMS WILL DEVELOP...IF ANY. SO WILL GO WITH ISOLATED POPS FOR THE TIME BEING. SATURDAY THROUGH SUNDAY MORNING WILL BE THE FOCUS FOR THIS FORECAST AS THE FIRST HIGH WIND EVENT FOR THE FALL APPROACHES. THE ABOVE MENTIONED LOW WILL MOVE ACROSS THE FOUR CORNERS AREA TO JUST NORTH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO SATURDAY INTO SUNDAY MORNING. THIS WILL TIGHTEN THE 500MB HEIGHT GRADIENT AND INCREASE 700MB WINDS. HOWEVER...THERE ARE SEVERAL FACTORS THAT DON/T SUPPORT A HIGH WIND EVENT. WHILE THE HEIGHT GRADIENT WILL BE FAIRLY TIGHT...THE SURFACE PRESSURE GRADIENT IS FAIRLY UNIMPRESSIVE AT THIS POINT. IN ADDITION...THERE IS A LOT OF MID LEVEL LIFT THAT MOVES ACROSS THE GUADALUPE MOUNTAINS SATURDAY AND SUNDAY MORNING. THERE ARE PERIODS OF SUBSIDENCE BUT THEY ARE SHORT LIVED AND ALTERNATE WITH PERIODS OF LIFT. A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY...COOLING TEMPERATURES TO NEAR NORMAL VALUES. BEYOND SUNDAY...ZONAL FLOW WILL RETURN TO THE AREA UNTIL THE NEXT LOW PRESSURE SYSTEM MOVES THROUGH LATE NEXT WEEK. AFTER A COUPLE OF COOLER DAYS MONDAY AND TUESDAY... TEMPERATURES WILL WARM TO ABOUT 5 DEGREES ABOVE NORMAL FOR THE REMAINDER OF THE FORECAST PERIOD. && .FIRE WEATHER... MODELS CONTINUE TO INDICATE THE POTENTIAL FOR FIRE WEATHER CONCERNS TO INCREASE SATURDAY AFTERNOON INTO SUNDAY MORNING. WHILE CONCERNS INCREASE...DO NOT BELIEVE RED FLAG CONDITIONS WILL BE MET. WINDS WILL INCREASE IN THE MOUNTAINS AND RH/S WILL DECREASE IN THE PLAINS BUT WHERE THE WINDS MEET CRITERIA...THE RH WILL NOT HAVE DROPPED AND VICE VERSA. THE APPROACHING UPPER LEVEL TROUGH WILL TIGHTEN THE HEIGHT GRADIENT AND SUBSEQUENTLY INCREASE THE UPPER LEVEL WINDS. WESTERLY 700MB WINDS AROUND 40KTS WILL MEAN 25 TO 35 MPH 20 FT WINDS IN THE GUADALUPE MOUNTAINS. THE DOWNSLOPING NATURE OF THE WINDS ALSO MEANS DRYING FOR THE LOWER ELEVATIONS. MODELS INDICATE RH/S FALLING TO AROUND 15 PERCENT FOR THE LOWER ELEVATIONS SATURDAY AND SUNDAY AFTERNOON. LOOKING AT THE GFS AND THE ECMWF...THE GFS HAS DEWPOINTS ABOUT 10 DEGREES HIGHER THAN THE ECMWF. WITH THE WINDS IT MAKES MORE SENSE FOR THE DEWPOINTS TO BE LOWER...HOWEVER WITH THIS UNCERTAINTY...HAVE GONE WITH MORE OF A SPLIT THAT LEAVES RH/S RIGHT AT 15 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 62 85 63 84 / 10 10 10 10 CARLSBAD NM 61 91 62 90 / 10 10 10 10 DRYDEN TX 67 85 62 85 / 10 10 10 10 FORT STOCKTON TX 65 90 62 87 / 10 10 10 10 GUADALUPE PASS TX 62 86 58 84 / 20 10 10 10 HOBBS NM 59 86 59 85 / 10 10 10 10 MARFA TX 57 85 53 84 / 10 10 10 10 MIDLAND INTL AIRPORT TX 62 86 62 85 / 10 10 10 10 ODESSA TX 62 87 63 86 / 10 10 10 10 WINK TX 65 93 63 92 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06/74
Hazardous weather outlook, Oct 11, 2:04 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 204 PM CDT THU OCT 11 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 204 PM CDT THU OCT 11 2007 /104 PM MDT THU OCT 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE OUTLOOK AREA THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...BUT A FEW STORMS WILL BECOME STRONG OR SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS...MAINLY THIS EVENING. IN ADDITION THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS SATURDAY THROUGH EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 11, 2:21 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT THU OCT 11 2007 TXZ075-112015- PECOS- 221 PM CDT THU OCT 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL PECOS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 22 MILES NORTHWEST OF LONGFELLOW IN OPEN COUNTRY OF SOUTH CENTRAL PECOS COUNTY AT 221 PM CDT...MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTH CENTRAL PECOS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY STRONG WINDS...HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Oct 11, 3:25 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 325 PM CDT THU OCT 11 2007 TXZ069-112100- UPTON- 325 PM CDT THU OCT 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN UPTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED ALONG THE HIGHWAY 349 AND FARM TO MARKET ROAD 2401 INTERSECTION IN NORTH CENTRAL UPTON COUNTY AT 325 PM CDT...MOVING SOUTHEAST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN EASTERN UPTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY STRONG WINDS...HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Oct 11, 3:39 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 339 PM CDT THU OCT 11 2007 TXZ062-112115- MIDLAND- 339 PM CDT THU OCT 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN MIDLAND COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN MIDLAND COUNTY AT 339 PM CDT...MOVING SOUTH AT 10 MPH. THIS STORM WAS JUST WEST OF 1788 IN FAR SOUTHWEST MIDLAND COUNTY. SMALL HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE POSSIBLE.
Special weather statement, Oct 11, 4:14 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 414 PM CDT THU OCT 11 2007 TXZ061-112215- ECTOR- 414 PM CDT THU OCT 11 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ECTOR COUNTY. A STRONG THUNDERSTORM WAS NEAR GARDENDALE AT 414 PM CDT...MOVING SOUTH AT 10 MPH. THIS STORM WILL MOVE INTO NORTH ODESSA BY 430 PM. GUSTY WINDS TO 50 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:31 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 44 min |
| Oct 11, 4:35 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 55 min |
| Oct 11, 5:31 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Oct 11, 5:37 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| Oct 11, 6:05 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 55 min |
| Oct 11, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.